Alert archive / Michigan / Beach Hazards Statements in 2022
Beach Hazards Statement 3, NWS Marquette, MI
NWS Marquette, MI issued this beach hazards statement at Jun 16, 2022, 4:27 AM EDT for Schoolcraft County, Michigan. It took effect at Jun 16, 2022, 12:00 PM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2022, 4:27 AM EDT (08:27 UTC)
- In effect from
- Jun 16, 2022, 12:00 PM EDT
- Expired
- Jun 16, 2022, 10:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Marquette, MI
County Schoolcraft County, MI
The radar
The Marquette radar (KMQT), 119 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.5 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1369 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1711 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 315 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 18.5
The text
As transmitted.
026 WHUS43 KMQT 160827 CFWMQT Coastal Hazard Message National Weather Service Marquette MI 427 AM EDT Thu Jun 16 2022 MIZ014-161630- /O.NEW.KMQT.BH.S.0003.220616T1600Z-220617T0200Z/ Southern Schoolcraft- 427 AM EDT Thu Jun 16 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM NOON EDT TODAY THROUGH THIS EVENING... * WHAT...Dangerous swimming conditions are expected due to high wave action and strong rip currents. * WHERE...Southern Schoolcraft County. * WHEN...From noon EDT today through this evening. * IMPACTS...High wave action and dangerous currents will lead to life threatening swimming conditions. Waves in rapid succession can tire swimmers quickly. * ADDITIONAL DETAILS...Current related fatalities and rescues in the past have occurred due to similar wave conditions at locations listed below: For Southern Schoolcraft County: Near Lakeview Park and Seul Choix Point. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ TAP
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this beach hazards statement went out at Jun 16, 3:08 AM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jun 16, 3:08 AM EDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
308 AM EDT Thu Jun 16 2022
.SHORT TERM...(Early this morning)
Issued at 308 AM EDT THU JUN 16 2022
The last of the rain showers is moving out of the far east early
this morning as the primary cold front associated with a low near
Angle Inlet, MN moves eastwards. Therefore, expect temps to continue
dropping in the interior areas early this morning as IR imagery
shows clear skies dominating behind the front. That being said,
model guidance does show a secondary cold front approaching from the
west (which is also backed up by IR imagery), with slight WAA ahead
of it moving into our CWA around sunrise. Therefore, lows should
only drop by a few more degrees in the interior areas, with the
downslope areas near Lake Superior remaining about what they
currently are. As this secondary cold front approaches from the west
this morning, expect winds to begin picking up as the low-level jet
approaches and mixing slowly starts up in the boundary layer.
.LONG TERM...(Tonight through Wednesday)
Issued at 334 PM EDT WED JUN 15 2022
A 500 mb trough over the northern plains will continue to affect the
weather 00z Thu with the trough axis passing across the upper Great
Lakes on Thu. A shortwave will move through the area tonight. A
ridge will build into the plains Fri into Sat. Will be very active
this evening with severe weather moving through. All types of severe
weather are possible, but main threat will continue to be large hail
and damaging winds. Once this moves through this evening with a cold
front, then quieter weather moves in. Did put some pops in for Thu
across the far north and eastern cwa with upper level troughing and
instability in the wraparound area moving through. This is mostly
slight chance pops only.
In the extended, the GFS and ECMWF show deep 500 mb troughs on both
coasts and a strong 500 mb ridge across the central U.S. 12z Sun.
This ridge moves eastward to the Mississippi River valley with the
ridge axis across the upper Great Lakes 12z Mon. Pattern changes
little for Tue, then the ridge gets flattened 12z Wed as a shortwave
moves through the upper Great Lakes. Temperatures look to be above
normal for most of this forecast period. Could have a repeat episode
of severe weather with ring of fire scenario setting up this weekend
Sunday into Wed.
&&
.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1213 AM EDT THU JUN 16 2022
IMPACTS:
- LLWS threat early this morning at all TAF sites
- LLWS threat again Thursday afternoon at KCMX
- Wind shift from south to WNW
- Strong sustained surface winds of 15 to 20 kts with gusts up to 40
kts
Discussion: VFR conditions will prevail for the duration of the TAF
period. However, wind will be the main threat throughout the period.
First, expect a LLWS threat early this morning with a LLJ overhead
at all TAF sites and then yet another LLJ later today over KCMX.
Meanwhile, strong surface winds will gradually shift from the south
to WNW and will be strong for the duration of the TAF period. Look
for sustained speeds in the 15 to 20 kt range with gusts up to 40
kts.
&&
.MARINE...(For the 4 PM Lake Superior forecast issuance)
Issued at 334 PM EDT WED JUN 15 2022
Thunderstorms are expected tonight with the potential for storms to
become strong to severe. Within these storms, gusty winds and hail
will be possible, with heavy rain likely, which could cause vsby
reductions.
For Thu, breezy SWrly to Wrly winds are expected with gusts
approaching gale-force to 35 knots. There is some uncertainty as to
whether or not gales will be realized at the surface of the water,
but are possible for higher platforms, particularly in the central
portions of the lake. Wind gusts will slacken as Thursday night
progresses into Friday, but remain in the 20 to 30 knot range.
Winds of 25 knots or less look to prevail over the weekend into
next week.
Mariners could run into thick areas of fog through tonight with
visibility improving late tonight due to a cold front moving through
the area and bringing in some drier air.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
None.
Lake Superior...
Dense Fog Advisory until 8 AM EDT /7 AM CDT/ this morning for
LSZ162-240>251-263>267.
Lake Michigan...
None.
&&
SHORT TERM...TAP
LONG TERM...07
AVIATION...TDUD
MARINE...07Hazardous weather outlook, Jun 15, 3:27 PM EDT, 13 hours before
Hazardous Weather Outlook National Weather Service Marquette MI 327 PM EDT Wed Jun 15 2022 MIZ001>007-009>014-084-085-161930- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 327 PM EDT Wed Jun 15 2022 /227 PM CDT Wed Jun 15 2022/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Tonight Strong to severe thunderstorms possible; large hail, damaging winds, and heavy rain are the primary severe weather hazards. Isolated tornadoes will also be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Windy conditions are expected across Upper Michigan Thursday. Wind gusts of 30 to 40 mph are possible, with potential for stronger winds over the Keweenaw Peninsula. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any observed hail or wind damage from thunderstorms to the National Weather Service in Marquette. The public may also submit reports to the National Weather Service via phone, on our website, or through Facebook or Twitter. LSZ162-240>251-263>267-161930- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 327 PM EDT Wed Jun 15 2022 /227 PM CDT Wed Jun 15 2022/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Tonight Strong to severe thunderstorms are possible tonight, with the primary hazards being large hail and damaging winds. Waterspouts are possible. Areas of dense fog are also expected, particularly in areas that experience rainfall. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Gale force gusts up to 35 knots are possible north of the Keweenaw Peninsula Thursday. See the latest Open Lakes Forecast for more details. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any observed hail or wind damage from thunderstorms to the National Weather Service in Marquette. The public may also submit reports to the National Weather Service via phone, on our website, or through Facebook or Twitter. LMZ221-248-250-161930- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 327 PM EDT Wed Jun 15 2022 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Tonight Strong to severe thunderstorms are possible, with the primary hazards being large hail and damaging winds. Waterspouts are possible. Areas of dense fog are also expected, particularly in areas that experience rainfall. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Gale force gusts are possible near the lakeshore Thursday. See the latest Nearshore Marine Forecast for more details. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any observed hail or wind damage from thunderstorms to the National Weather Service in Marquette. The public may also submit reports to the National Weather Service via phone, on our website, or through Facebook or Twitter. WFO MQT
In the hours before
Local storm report, Jun 15, 10:32 PM EDT, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MARQUETTE MI
1032 PM EDT WED JUN 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 PM TSTM WND DMG 2 WSW GARDEN 45.77N 86.59W
06/15/2022 DELTA MI PUBLIC
TREE DOWN AND LARGE SWING BLOWN DOWN. REPORT
VIA SOCIAL MEDIA.
0900 PM HEAVY RAIN 7 E GARDEN 45.80N 86.40W
06/15/2022 M1.76 INCH SCHOOLCRAFT MI CO-OP OBSERVER
ALSO HAD 30 MPH WIND.
0846 PM HEAVY RAIN 1 W IRONWOOD 46.46N 90.16W
06/15/2022 M1.35 INCH GOGEBIC MI PUBLIC
TOTAL RAIN SINCE 0800 AM EDT.
0810 PM TSTM WND DMG 4 WNW HERMANSVILLE 45.74N 87.67W
06/15/2022 MENOMINEE MI PUBLIC
TREES DOWN. REPORT VIA SOCIAL MEDIA WITH
PICTURE.
0800 PM TSTM WND GST HERMANSVILLE 45.71N 87.60W
06/15/2022 E51 MPH MENOMINEE MI PUBLIC
ALSO HAD A PREVIOUS 39 MPH WIND GUST AND
OVER 1 INCH OF RAIN BETWEEN 0730 AND 0800 PM
EDT. REPORT VIAL SOCIAL MEDIA.
1225 PM HEAVY RAIN 5 W HELMER 46.27N 85.82W
06/15/2022 E1.00 INCH LUCE MI PUBLIC
ESTIMATED 1.00 INCH OF RAINFALL IN AROUND 45
MINUTES ON THE NORTHWEST SIDE OF BIG
MANISTIQUE LAKE. REPORT VIA SOCIAL MEDIA.
THE HEAVY RAIN FELL FROM 11:40 A.M. THROUGH
12:25 P.M.
1055 AM HAIL 4 WNW NATIONAL MINE 46.49N 87.75W
06/15/2022 E0.25 INCH MARQUETTE MI PUBLIC
PEA SIZED HAIL OBSERVED IN ELY TOWNSHIP NEAR
GREENWOOD WEST OF ISHPEMING.
1040 AM HAIL 1 S ESCANABA 45.74N 87.08W
06/15/2022 E0.25 INCH DELTA MI PUBLIC
A FEW REPORTS OF MAINLY PEA SIZED HAIL
OBSERVED IN ESCANABA. REPORT VIA SOCIAL
MEDIA.
1030 AM TSTM WND DMG 1 W GLADSTONE 45.85N 87.04W
06/15/2022 DELTA MI PUBLIC
POPLAR TREE SNAPPED HALFWAY UP THE TREE ON
THE BLUFF IN GLADSTONE. ANOTHER TREE WAS
SNAPPED NEAR THE BASE OF THE TRUNK. REPORT
VIA SOCIAL MEDIA.
1028 AM TSTM WND DMG 4 N ESCANABA 45.80N 87.08W
06/15/2022 DELTA MI LAW ENFORCEMENT
ESCANABA PUBLIC SAFETY DISPATCH REPORTS OF A
DAMAGED TREE ON A POWER LINE NEAR THE
MICHIGAN DNR STATION IN ESCANABA.
0700 AM TSTM WND DMG CASPIAN 46.06N 88.63W
06/15/2022 IRON MI PUBLIC
REPORTED TREE DOWN OVER YOUNGS AVENUE EARLY
THIS MORNING. TREE WAS QUICKLY REMOVED BY
CITY OFFICIALS. DELAYED REPORT VIA SOCIAL
MEDIA.
0700 AM TSTM WND DMG CASPIAN 46.06N 88.63W
06/15/2022 IRON MI PUBLIC
TWO LARGE DIAMETER SPRUCE TREES WERE SNAPPED
AND UPROOTED IN CASPIAN EARLY THIS MORNING.
DELAYED REPORT VIA SOCIAL MEDIA.
&&Local storm report, Jun 16, 1:44 AM EDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
144 AM EDT THU JUN 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1229 AM HEAVY RAIN PEAVY FALLS DAM 45.99N 88.20W
06/16/2022 M1.73 INCH IRON MI PUBLIC
STORM TOTAL. FROM FACEBOOK.
&&
TAPThe office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:06 PM EDT | Severe Thunderstorm Warning | MQT | Dickinson, Menominee | 24 min |
| Jun 15, 8:49 PM EDT | Special Marine Warning | MQT | 86 min | |
| Jun 15, 9:03 PM EDT | Severe Thunderstorm Warning | MQT | Alger, Schoolcraft | 42 min |
| Jun 15, 9:22 PM EDT | Severe Thunderstorm Warning | MQT | Alger, Luce, Schoolcraft | 23 min |
| Jun 15, 9:29 PM EDT | Severe Thunderstorm Warning | MQT | Luce | 46 min |
| Jun 15, 9:36 PM EDT | Special Marine Warning | MQT | 54 min | |
| Jun 16, 4:57 AM EDT | Gale Warning | MQT | 15 hr | |
| Jun 16, 5:09 AM EDT | Wind Advisory | MQT | Houghton, Keweenaw | 15 hr |
Nearby
Beach Hazards Statements in Michigan, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.